Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes breathlessness and chest pain?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2010
Answered : 3314 Questions
Question
Hello Doctor,
My wife is experiencing breathlessness since last few days due to no apparent reason. This feeling is there for sometime and is relieved on its own. She is about 5'6" in height and weighs around 66 kg. She does not have hypertension. Her lipid profile is normal too. She sometimes complains of mild chest pain. Otherwise she has been normal and has no complaints. She was regular at the gym till lately. What can be a possible cause for this?

Thanks.
Posted Thu, 21 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Suresh Heijebu 28 hours later
Brief Answer:
Eltroxin dose reduction is all that is needed.

Detailed Answer:
HI Sir ,

I have carefully read your concern and understand your query.

As per your wife's clinical history, the breathlessness does not seem to have any organic basis,that is no underlying heart or lung pathology.

She has quite a normal body and lab parameters.

The only cause that can be attributed to breathlessness in your case is the drug ELTROXIN 100mcg ,which in higher dose can cause hyperdynamic circulation due to accelerated metabolic state induced by thyroxine in hypothyroid patients.

It can present as chest discomfort and nonspecific difficulty in breathing.

I strongly recommend her to get a complete thyroid profile(T3,T4,TSH) and adjust the dose of Eltroxin can ameliorate these symptoms in consultation with your treating physician.

I also recommend her to get a screening 2-DIMENSIONAL ECHOCARDIOGRAPHY of the heart as a routine check in hypothyroid patients on Eltroxin.

So i suggest you need not worry too much.

I hope this info is helpful to you.
Post your further queries on http://bit.ly/drsureshheijebu.
Thank you,
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor